Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 155, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2002, 3:52 PM CDT for Carroll County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2002, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 11, 2002, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 112052
SVRMCI
MOC033-112130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT TUE JUN 11 2002
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 430 PM CDT
* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MIAMI...OR 16 MILES NORTH OF MARSHALL...AND MOVING EAST AT 25 MPH.
IN ADDITION...DOPPLER RADAR INDICATED ANOTHER SEVERE THUNDERSTORM
NEAR CARROLLTON MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
CARROLL COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEAR CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3961 9330 3948 9328 3938 9320 3927 9341
3927 9367
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT TUE JUN 11 2002 REMNANTS FROM EARLY MORNING MCS STILL EXITING EASTERN CWA. ANOTHER SMALLER AREA OF STORMS IN WESTERN CWA SEEMS TO HAVE INITIATED OFF OF OUTFLOW BOUNDARIES. DECODING THE SFC MAP THIS AFTN IS A BIT CHALLENGING...WITH COLD FRONT STILL TO THE NORTH AND NUMEROUS CONVECTIVE LEFTOVER BOUNDARIES SITTING AROUND. HAVE DECIDED TO GO WITH AN ETA/AVN COMPROMISE ON FROPA TIMING FOR THIS PKG. FOR THIS EVENING...AIR MASS HAS LITTLE TO NO CAP AND COULD SEE A POP UP THUNDERSTORM ANYTIME. HOWEVER...WE FEEL THAT THE BEST CHCS FOR STORMS WILL BE CLOSER TO MIDNIGHT. EXPECTING TO SEE ANOTHER MCS FORM AHEAD OF THE SFC FRONT...AFFECTING MAINLY NORTHERN ZONES. HOPING THAT THIS ACTIVITY WILL GIVE THE FRONT A GOOD SHOVE TO THE SOUTH. SHOULD SEE IT LAYING NEAR MISSOURI RIVER/I70 AROUND OR SLIGHTLY AFTER 18Z WED. DEPENDING ON HOW MUCH SUNSHINE WE CAN SCROUNGE UP AFTER MORNING TSRA...THIS WILL BE THE FOCUS FOR POSSIBLE SVR IN THE AFTERNOON. A LITTLE UNCERTAIN ABOUT COLD FRONT TIMING...AND HAVE THEREFORE LEFT MORE OF A CHC IN AND MOVE COVERAGE FOR WED EVENING. DECIDED TO LEAVE THURS DRY...ALTHO NOT OUT OF THE QUESTION TO SEE SOME THE TAIL END OF SOME SHOWERS IN SRN CWA. NOT GOING TO ISSUE FFA FOR NOW. LOOKING AT FFG/FFH...MOST LOCATIONS 3-6HR GUID IS 2-3 INCHES. FOR TONIGHT THINGS SHOULD BE FINE...WILL WAIT AND SEE WHAT HAPPENS AND TOSS BACK TO THE MID CREW TO LOOK AT FOR WED. TEMPERATURE-WISE HAVE NOT MADE MANY CHANGES TO THE GOING FCST. BUMPED UP OVERNIGHT LOWS A TOUCH...77 DPT AT MCI@2PM IN THE EXTENDED...HAVE INTRODUCED POPS IN WESTERN ZONES DUE TO NORTHWEST FLOW SCENARIO FOR SUN/MON. OTRW TEMPS RIGHT AROUND CLIMO. LVQ ---------------------------------------- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 AM CDT TUE JUN 11 2002 MADE A QUICK ADJUSTMENT TO THE FORECAST THIS MORNING. I ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO TODAYS PERIOD. CONTINUED SHOWERS AND THUNDERSTORM DEVELOPMENT IN NORTHEAST KANSAS INDICATE THAT DIFFLUENT FLOW ALOFT MAY BE ENOUGH TO CONTINUE TO TOUCH OFF STORMS THAT COULD MOVE INTO NORTHERN MISSOURI TODAY. ADDITIONALLY...CURRENT RADAR IMAGES INDICATE A WEAK NORTH/SOUTH SURFACE BOUNDARY NEAR CLINTON THAT COULD PROVIDE ENOUGH FOCUS TO FIRE SOME ISOLATED CONVECTION IN OUR VERY JUICY ATMOSPHERE OF CENTRAL MISSOURI. CUTTER 320 AM... MAIN PROBLEM FOR THE SHORT TERM CONTINUES TO BE PRECIPITATION THROUGH WEDNESDAY NIGHT. OVERNIGHT A STRONG MCS FIRED JUST TO OUR NORTHWEST IN NEBRASKA AND PUSHED NORTHEAST INTO IOWA. OUR INTER MOUNTAIN LOW ALONG THE CANADIAN/U.S. BOARDER CONTINUES TO LIFT EAST NORTHEAST...AS THE EAST COAST RIDGE LOOKS LIKE ITS BEGINNING TO FLATTEN OUT. THE LOW PRESSURE SYSTEMS ASSOCIATED COLD FRONT IS CURRENTLY MOVING VERY SLOWLY AS IT DRAPES FROM MINNESOTA...THROUGH WEST IOWA/EAST NEBRASKA...AND INTO THE WEST HALF OF KANSAS. UPPER LEVEL SUPPORT FROM THE JET MAX...ON THE LEADING SIDE OF THE INTER MOUNTAIN LOW ALONG WITH FRONTAL INSTABILITY...PROVIDED THE EXTRA SUPPORT FOR TONIGHTS MCS/BOW ECHO ACTION TO OUR NORTH. WHILE THE LACK OF UPPER LEVEL SUPPORT KILLED THE THERMODYNAMICALLY DRIVEN THUNDERSTORMS THAT WERE BREWING TO OUR WEST IN CENTRAL KANSAS ALONG THE FRONT EARLIER TODAY. MODEL PREFERENCE FOR THE SHORT TERM IS THE ETA. I FEEL THAT IT HAS A BETTER HANDLE ON THE FRONTAL LOCATION THROUGH WEDNESDAY NIGHT. HOWEVER...ITS PRECIPITATION FIELD APPEARS TO BE WAY OVERDONE FOR TODAY. THE ETA HAS BEEN TO QUICK TO ERODE THE 700 MB CAP AS OF LATE WHICH THEN ALLOWS IT TO INDUCE A LOT OF LIFT THAT JUST IS NOT THERE. SO...I WILL CONTINUE TO LEAVE RAIN CHANCES OUT OF MOST OF THE AREA TODAY AS WE SHOULD CONTINUE TO BE TOO HEAVILY CAPPED TO SEE ANY ACTION FOR MOST OF THE DAY. HOWEVER...AS THE FRONT BEGINS TO PUSH INTO THE NORTHWEST CORNER OF THE STATE TONIGHT I EXPECT THUNDERSTORMS TO BECOME LIKELY FOR THE NORTHERN QUARTER OF STATE TONIGHT. UPPER LEVEL SUPPORT...FOR ANY CONVECTION THAT DOES FIRE OFF IN EAST KANSAS...WILL BE IN PLACE TO HELP PUSH ANY MCS THAT MIGHT FORM THROUGH MISSOURI OVERNIGHT. HEAVY RAIN LOOKS TO BE A REAL POSSIBILITY AS THUNDERSTORMS COULD TRAIN ALONG THE SLOWLY SAGGING FRONT. FLASH FLOOD GUIDANCE FOR NORTH MISSOURI AND EAST KANSAS LOOKS TO BE AT 3 INCHES OR HIGHER FOR SIGNIFICANT FLOODING. I WILL LEAVE IT TO THE DAY SHIFT TO LOOK AT THE POTENTIAL FOR FLOODING. THE ETA MODEL TAKES ITS TIME MOVING THE FRONT THROUGH THE NORTH HALF OF MISSOURI WEDNESDAY. BY MID AFTERNOON THE FRONT LOOKS TO BE PUSHING THROUGH CENTRAL MISSOURI JUST IN TIME FOR THE MAX HEATING. I AM EXPECTING THIS TO PRODUCE STRONG THUNDERSTORMS. THE REST OF THE GOING FORECAST LOOKS TO HAVE A GOOD HANDLE ON THE TAPERING OFF OF PRECIPITATION CHANCES WEDNESDAY NIGHT...AND THE SEASONAL TEMPERATURES IN THE REMAINDER OF THE EXTENDED PACKAGE. CUTTER EAX... KS...NONE MO...NONE
In the hours before
Local storm report, Jun 11, 11:32 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 AM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM PARKVILLE MO 1.5 INCH HAIL
06/11/02 PLATTE REPORTED BY PUBLIC.
JULYSpecial weather statement, Jun 11, 1:00 PM CDT, 2 hours 52 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT TUE JUN 11 2002 * HAZARDS EXPECTED - ISOLATED SEVERE THUNDERSTORMS PRODUCING PRIMARILY LARGE HAIL ARE POSSIBLE EARLY THIS EVENING...WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS DURING THE PRE-DAWN HOURS OF WEDNESDAY MORNING. AREAS THREATENED INCLUDE NORTHWEST MISSOURI AND NORTHEAST KANSAS...MAINLY NORTHWEST OF AN EFFINGHAM KANSAS TO PRINCETON LINE. THIS WOULD INCLUDE THE ST JOSEPH...MARYVILLE...SAVANNAH...AND BETHANY AREAS. THE MAIN THREATS FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND 10 PM AND THEN AFTER 4 AM. * SPOTTER ACTIVATION - MAY BE NEEDED ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS EARLY THIS EVENING AND AGAIN DURING THE PRE-DAWN HOURS OF WEDNESDAY MORNING. DISCUSSION: AN UPPER LEVEL SYSTEM WILL MOVE THROUGH KANSAS LATE TONIGHT AND WILL SLOWLY PUSH A FRONT THROUGH MISSOURI ON WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS MAY MOVE INTO NORTHWEST MISSOURI BY EARLY THIS EVENING. THERE WILL BE ANOTHER THREAT FOR SEVERE WEATHER SEVERAL HOURS BEFORE SUNRISE TOMORROW AS A THUNDERSTORM COMPLEX IS EXPECTED TO FIRST FORM OVER NORTHERN KANSAS THIS EVENING AND THEN MOVE EAST INTO NORTHWEST MISSOURI. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:51 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 54 min |
| Jun 11, 3:45 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Saline | 75 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.